Delaware, 2014Flash Flooding in Delaware, June 13, 2014
June 13, 2014 · NWS PHI · 2 events in 2 counties and zones
An approaching cold front triggered thunderstorms with heavy downpours across Delaware. Localized amounts reached around two inches and caused flash flooding during the late afternoon and evening of the 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front triggered thunderstorms with heavy downpours across Delaware. Localized amounts reached around two inches and caused flash flooding during the late afternoon and evening of the 13th. In addition, the combination of the preceding onshore flow and spring tides associated with the full moon caused minor tidal flooding during the evening high tide cycle on the 13th. This was the third of four successive evenings with minor tidal flooding. The highest tide at Lewes (Sussex County) was 6.24 feet above mean lower low water on the evening of the 11th. Minor tidal flooding starts at 6.00 feet above mean lower low water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 2:58 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 13, 2:58 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT FRI JUN 13 2014
.SYNOPSIS...
A COLD FRONT WILL TRACK ACROSS OUR REGION TONIGHT, FOLLOWED BY HIGH
PRESSURE BUILDING INTO THE MID ATLANTIC STATES SATURDAY. THIS HIGH
PRESSURE WILL MOVE OFFSHORE LATE SUNDAY NIGHT INTO MONDAY, ALLOWING
A WARM FRONT TO LIFT NORTH OF THE AREA MONDAY. A SLOW MOVING COLD
FRONT IS THEN FORECAST TO MOVE ACROSS THE GREAT LAKES TO NORTHEAST
STATES MONDAY NIGHT INTO TUESDAY, WITH ANOTHER FRONTAL BOUNDARY
NEARING THE REGION INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FFA CONTINUES THOUGH THE WORST MAY BE OVER NOW WEST OF THE PRIMARY
BAND NEARING I95 AT 345 PM.
SO THIS ONE BAND OF TSTMS NOW CROSSES NJ. IT MAY INTENSIFY AGAIN
BETWEEN NOW AND 5 PM.
OTHER STORMS TRYING TO DEVELOP VICINITY KSEG.
TONIGHT...ANOTHER LEFTOVER BAND OF SHOWERS AND TSTMS IN W PA WILL
CROSS THE AREA TONIGHT IN DIMINISHING MODE BUT WITH A LITTLE MORE
SPEED SHEAR. THOSE STORMS SHOULD BE ON THE WANE AFTER 03Z AND
MOSTLY OFF THE COAST AROUND 08Z.
PATCHY FOG POSSIBLE LATE AS IT CLEARS AND MIXING DOES NOT OCCUR
IMMEDIATELY BEHIND THE COLD FRONT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AFTER ANY FOG/STRATUS BURNS OFF AROUND 12Z...A SUNNY START
SHIFTS TO CONSIDERABLE AFTERNOON SC WITH DAYTIME HEATING AND
CONSIDERABLE COOLING ALOFT AT 850 MB. NW WIND GUST 15-20 MPH.
REFRESHING!
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE SPREADING ACROSS THE REGION THROUGH SATURDAY NIGHT AND
SUNDAY WILL ALLOW FOR PLEASANT CONDITIONS THROUGH THE REMAINDER OF
THE WEEKEND, BUT RETURNING HUMIDITY AND UNSETTLED WEATHER IS
ANTICIPATED FOR NEXT WEEK. INTO SATURDAY NIGHT, HIGH PRESSURE WILL
ALLOW FOR MAINLY CLEAR SKIES, AND WITH A DRY AIRMASS IN PLACE,
TEMPERATURES ARE EXPECTED TO FALL OFF INTO THE 50S ACROSS THE
REGION, WITH PERHAPS SOME UPPER 40S INTO THE SOUTHERN POCONOS.
SUNDAY LOOKS TO BE ANOTHER PLEASANT MID-JUNE DAY WITH HIGH PRESSURE
STRETCHING ACROSS THE REGION ALLOWING FOR MORE SUNSHINE AND
COMFORTABLE HUMIDITY LEVELS.
INTO LATE SUNDAY NIGHT AND MONDAY, HIGH PRESSURE IS FORECAST TO BE
EDGING EAST AND OFFSHORE, ALLOWING A WARM FRONT TO LIFT NORTH OF THE
REGION THROUGH MONDAY. THIS PATTERN WILL ALLOW FOR MORE MOISTURE
ADVECTION INTO OUR AREA THROUGH MIDWEEK, WITH A SOUTH TO SOUTHWEST
FLOW SETTING UP. ALSO FOR THE MIDWEEK PERIOD, A SLOW MOVING COLD
FRONT IS PROGGED TO APPROACH OUR REGION FROM THE WEST, PASSING
ACROSS THE GREAT LAKES AND INTO THE NORTHEAST STATES THROUGH
TUESDAY. THEREAFTER, ANOTHER FRONTAL BOUNDARY WILL BE NEARING THE
REGION INTO WEDNESDAY. ALSO THROUGH THIS PERIOD, THERE LOOKS TO BE
SHORTWAVE ENERGY ALOFT PASSING OVERHEAD, SUPPORTING THE CHANCES FOR
SOME SCATTERED SHOWER/TSTORM ACTIVITY EACH DAY. WHILE IT WILL NOT BE
A COMPLETE WASHOUT THROUGH THIS TIMEFRAME, WE HAVE KEPT MOSTLY
SLIGHT CHANCE TO LOW CHANCE POPS IN PLACE. INTO THURSDAY AND FRIDAY,
HIGH PRESSURE MAY BEGIN TO EDGE SOUTHWARD FROM CANADA, PROVIDING A
POSSIBLE DRYING TREND. THE GFS AND ECMWF DIFFER WITH THE TIMING AND
PLACEMENT OF THIS HIGH PRESSURE TO OUR NORTH, AND WE MOSTLY WENT
WITH WPC GUIDANCE THROUGH THIS TIMEFRAME, KEEPING SOME SLIGHT CHANCE
TO LOW CHANCE POPS INTO THE DAYTIME THURSDAY.
ANOTHER NOTICEABLE TREND FOR THE EARLY TO MIDDLE OF NEXT WEEK WILL
BE ABOVE AVERAGE TEMPERATURES INTO THE UPPER 80S FOR MUCH OF THE
REGION, ESPECIALLY FOR TUESDAY AND WEDNESDAY, WITH INCREASING
HUMIDITY AS FORECAST DEWPOINTS CLIMB BACK INTO THE UPPER 60S. WE
WILL CONTINUE TO MONITOR THIS PERIOD, AS WE MAY ACHIEVE OUR FIRST 90
DEGREE READINGS ACROSS THE REGION, WITH SOME LOW 90S EXPECTED INTO
THE DELMARVA REGION.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REMAINDER THIS AFTERNOON...MAINLY CIGS 2500 TO 4500 FT WITH WIND
S OR SW AND GUSTING LESS THAN 15 KT. SLOW MOVING SHOWERS AND TSTMS
NEAR I95 PROCEED TO THE COAST BY 22Z. TSTMS MAY PRODUCE A W TO SW
WIND G NEAR 40 KT.
TONIGHT...THE REMAINS OF THIS AFTERNOONS W PA SHOWERS AND TSTORMS
MOVE EWD THRU THE AREA DURING THE EARLY NIGHT AND END BY 08Z
SATURDAY. VFR CIGS EXCEPT IFR CONDS IN SHOWERS AND TSTMS WITH A
RISK OF A NW GUST TO 35 KT THIS EVENING.
PATCHY IFR STRATUS AND FOG MAY FORM LATE .. AFTER THE SHOWERS END.
LIGHT WIND TURN NW LATE.
SATURDAY...AFTER ANY MORNING IFR ST/FOG AT 12Z BURNS OFF...VFR SCT-BKN
AOA 4000 THRU THE DAY AND A NW WIND GUST 20 KT.
OUTLOOK...
SATURDAY NIGHT THROUGH MONDAY...VFR CONDITIONS ARE EXPECTED.
MONDAY NIGHT THROUGH WEDNESDAY...CONTINUED MAINLY VFR. SOME
SCATTERED SHWRS/TSTORMS ARE POSSIBLE, WITH BRIEF PERIODS OF SUB-VFR.
&&
.MARINE...
ISSUED SCA TO COVER MARGINAL 5 FT SEAS IN THE ATLC WATERS AS SEEN AT
44009 AND BLEND WITH OKX FOR TONIGHT. POSSIBLE SMW TSTM WESTERLY WIND
GUST 35 KT THIS EVENING. NO HEADLINE NEEDED DELAWARE BAY. SOME PATCHY
FOG APPEARS EVIDENT ALONG THE COAST BUT COVERED BY THE VSBY WITH THE
SHOWERS.
SATURDAY...WE MAY NEED AN SCA FOR NW WIND GUSTING NEAR 25 KT
BUT NONE ISSUED ATTM.
OUTLOOK...
SATURDAY NIGHT THROUGH MONDAY...SUB-ADVISORY CONDITIONS AS HIGH
PRESSURE BUILDS ACROSS THE REGION AND AREA WATERS.
MONDAY NIGHT THROUGH WEDNESDAY...CONTINUED SUB-ADVISORY CONDITIONS.
ISOLATED TO SCATTERED SHWRS/TSTORMS ARE POSSIBLE.
&&
.HYDROLOGY...
FFA ISSUED.
STORMS ARE BIGGER THIS AFTERNOON AND PRODUCING ABOUT 1 INCH OF
RAIN IN 30-40 MINUTES. THE 1 HR FLASH FLOOD GUIDANCE WAS LOWERED
LAST NIGHT BY ALMOST AN INCH FOR PORTIONS OF E PA AND FAR NW NJ
WHERE .5 TO 2.5 INCHES OF RAIN OCCURRED LAST NIGHT AND THIS MORNING.
PWAT IS ROUGHLY 1.6 TO 1.7 THIS EVENING THEN SLOWLY DECREASES TO 1
INCH BY MORNING.
A HEALTHY BAND OF HEAVY SHOWERS AND TSTMS WITH GUSTY WEST SOUTHWEST
WINDS OF 35 TO 40 KT AND RAINFALL OF AN INCH IN 30 MINUTES IS
PROCEEDING EWD AND NEARING I-95 AT 350 PM. A COUPLE OF CELLS MIGHT
PRODUCE SMALL HAIL AND PROLIFIC LIGHTNING... BUT THIS WILL NOT BE
A BIG SEVERE DAY IN COMPARISON TO OTHER DAYS IN OUR AREA. PLS SEE
THE SPC ..SEE TEXT.. AND ANY SWO'S THAT MIGHT BE SENT THIS AFTN.
PORTIONS OF THE AREA NOT IN THE WATCH CAN PROBABLY HANDLE THESE
RAINFALL RATES EXCEPTING POOR DRAINAGE FLOODING.
&&
.TIDES/COASTAL FLOODING...
NO ADVISORY FOR THIS EVENINGS HIGH TIDE AT THIS TIME BUT WILL BE
REEVALUATED EARLY THIS EVENING. MARGINAL AT WORST.
&&
.RIP CURRENTS...
THERE IS STILL A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ALONG
THE NJ SHORE TODAY WITH 3 TO 4 FT WAVES AND A 7 SECOND PERIOD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR PAZ054-055-
060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR NJZ001-007>010-
012-015>019.
DE...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
SATURDAY FOR ANZ450>455.
&&
SYNOPSIS...KLINE
NEAR TERM...DRAG 4P
SHORT TERM...DRAG 4P
LONG TERM...KLINE
AVIATION...DRAG/KLINE 4P
MARINE...DRAG/KLINE 4P
HYDROLOGY...4P
TIDES/COASTAL FLOODING...
RIP CURRENTS...Hazardous weather outlook, Jun 13, 2:46 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT FRI JUN 13 2014
DEZ001-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070-071-101>106-
142000-
NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
346 PM EDT FRI JUN 13 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
A FEW THUNDERSTORMS MAY ALSO PRODUCE STRONG WINDS THROUGH LATE DAY
AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ008-012-015-019-020-NJZ013-020>023-027-142000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
346 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH
LATE DAY AND THIS EVENING WITH HEAVY RAIN WHICH COULD LEAD TO SOME
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. A FEW STORMS MAY
ALSO PRODUCE STRONG, GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-142000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
346 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH
LATE DAY AND THIS EVENING WITH HEAVY RAIN WHICH COULD LEAD TO SOME
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. A FEW STORMS MAY
ALSO PRODUCE STRONG, GUSTY WINDS.
THE THREAT FOR THE FORMATION OF DANGEROUS RIP CURRENTS TODAY IS
MODERATE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-142000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
346 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 13, 3:00 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
06/13/2014 M53 MPH BERKS PA ASOS
0215 PM FLASH FLOOD READING 40.33N 75.93W
06/13/2014 BERKS PA PUBLIC
MULTIPLE ROADWAYS REPORTED TO BE FLOODED AROUND THE
READING AREA... INCLUDING ROUTE 12. SPRING STREET WAS
CLOSED BETWEEN THE 600 AND 800 BLOCKS WITH THE UNDERPASS
REPORTED TO BE SUBMERGED.
0253 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
06/13/2014 M54 MPH LEHIGH PA TRAINED SPOTTER
0320 PM TSTM WND GST FORKS TWP 40.73N 75.22W
06/13/2014 M57 MPH NORTHAMPTON PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1400298 PHI1400299 PHI1400300 PHI1400301
MEOLASpecial weather statement, Jun 13, 3:17 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT FRI JUN 13 2014
MDZ015-019-020-132115-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
417 PM EDT FRI JUN 13 2014
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...QUEEN ANNE'S AND
TALBOT COUNTIES...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROMANCOKE WAS MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR CHESTER AROUND 430 PM...GRASONVILLE AROUND
440 PM...QUEENSTOWN AROUND 450 PM...WYE MILLS AROUND 500 PM...CORDOVA
AROUND 510 PM AND CENTREVILLE AROUND 520 PM.
LAT...LON 3904 7632 3898 7621 3906 7620 3923 7604
3925 7576 3865 7571 3870 7590 3857 7604
3868 7622 3876 7624 3870 7627 3876 7631
3867 7634 3877 7639 3876 7634 3887 7625
3879 7620 3882 7619 3894 7624 3884 7638
FORECASTER:POSpecial weather statement, Jun 13, 3:49 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 PM EDT FRI JUN 13 2014
DEZ002-003-NJZ016>022-027-132215-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-INLAND SUSSEX DE-
KENT DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
449 PM EDT FRI JUN 13 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...
CUMBERLAND...EASTERN SALEM...GLOUCESTER...KENT...NORTH CENTRAL
SUSSEX...NORTHWESTERN OCEAN AND WESTERN ATLANTIC COUNTIES...
AT 445 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS LOCATED
FROM HULMEVILLE TO GLOUCESTER CITY TO SANDTOWN...MOVING EAST AT
10 MPH.
WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR LEIPSIC AROUND 500 PM...WYOMING AROUND 515
PM...WOODSIDE EAST AROUND 530 PM...MAGNOLIA AROUND 545 PM...FREDERICA
AROUND 600 PM AND BERLIN AROUND 615 PM.
LAT...LON 3980 7455 3918 7495 3921 7505 3917 7514
3929 7526 3927 7539 3906 7539 3888 7527
3896 7573 3904 7574 3935 7554 3936 7549
3927 7539 3929 7530 3944 7549 3997 7512
4018 7471 4008 7455 4014 7445 4010 7421
TFGLocal storm report, Jun 13, 4:03 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
503 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
06/13/2014 M53 MPH BERKS PA ASOS
0215 PM FLASH FLOOD READING 40.33N 75.93W
06/13/2014 BERKS PA PUBLIC
MULTIPLE ROADWAYS REPORTED TO BE FLOODED AROUND THE
READING AREA... INCLUDING ROUTE 12. SPRING STREET WAS
CLOSED BETWEEN THE 600 AND 800 BLOCKS WITH THE UNDERPASS
REPORTED TO BE SUBMERGED.
0253 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
06/13/2014 M54 MPH LEHIGH PA TRAINED SPOTTER
0300 PM FLASH FLOOD NEW HANOVER 40.30N 75.58W
06/13/2014 MONTGOMERY PA 911 CALL CENTER
THE INTERSECTION OF NORTH CHARLOTTE STREET AND KLEMON
ROAD WERE REPORTED TO BE FLOODED.
0300 PM FLASH FLOOD UPPER POTTSGROVE TWP 40.28N 75.64W
06/13/2014 MONTGOMERY PA 911 CALL CENTER
PINE FORD ROAD AT ROUTE 100 WAS REPORTED TO BE FLOODED.
0320 PM TSTM WND GST FORKS TWP 40.73N 75.22W
06/13/2014 M57 MPH NORTHAMPTON PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1400298 PHI1400299 PHI1400300 PHI1400302 PHI1400303
PHI1400301
MEOLALocal storm report, Jun 13, 4:04 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
06/13/2014 M53 MPH BERKS PA ASOS
0215 PM FLASH FLOOD READING 40.33N 75.93W
06/13/2014 BERKS PA PUBLIC
MULTIPLE ROADWAYS REPORTED TO BE FLOODED AROUND THE
READING AREA... INCLUDING ROUTE 12. SPRING STREET WAS
CLOSED BETWEEN THE 600 AND 800 BLOCKS WITH THE UNDERPASS
REPORTED TO BE SUBMERGED.
0253 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
06/13/2014 M54 MPH LEHIGH PA TRAINED SPOTTER
0300 PM FLASH FLOOD NEW HANOVER 40.30N 75.58W
06/13/2014 MONTGOMERY PA 911 CALL CENTER
THE INTERSECTION OF NORTH CHARLOTTE STREET AND KLEMON
ROAD WERE REPORTED TO BE FLOODED.
0300 PM FLASH FLOOD UPPER POTTSGROVE TWP 40.28N 75.64W
06/13/2014 MONTGOMERY PA 911 CALL CENTER
PINE FORD ROAD AT ROUTE 100 WAS REPORTED TO BE FLOODED.
0320 PM TSTM WND GST FORKS TWP 40.73N 75.22W
06/13/2014 M57 MPH NORTHAMPTON PA TRAINED SPOTTER
0400 PM FLOOD ALBURTIS 40.51N 75.60W
06/13/2014 LEHIGH PA TRAINED SPOTTER
WATER FROM MILL CREEK COVERING PART OF INDIAN CREEK RD.
&&
EVENT NUMBER PHI1400298 PHI1400299 PHI1400300 PHI1400302 PHI1400303
PHI1400301 PHI1400304
MEOLASpecial weather statement, Jun 13, 4:08 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT FRI JUN 13 2014
NJZ012-132145-
MIDDLESEX NJ-
508 PM EDT FRI JUN 13 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MIDDLESEX COUNTY...
AT 507 PM EDT...A STRONG THUNDERSTORM WAS NEAR HIGHLAND PARK...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR EDISON AROUND 515 PM...AVENEL AROUND 530 PM
AND CARTERET AROUND 545 PM.
LAT...LON 4056 7421 4055 7424 4049 7426 4046 7425
4039 7442 4047 7449 4050 7446 4055 7452
4057 7453 4060 7447 4061 7435 4060 7429
4061 7421
TFGFlash Flood, Kent
- When
- June 13, 4:20 PM EST to 6:20 PM EST
- Where
- Kent County, 0.87 mi SSE of Dover to 0.12 mi SSE of Dover
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.158, -75.524
Thunderstorms with heavy downpours caused flash flooding within Dover. Lockerman Street was flooded and closed. A water rescue saved one person from a trapped vehicle. A few buses were also surrounded by flood waters within the city. Event precipitation totals included 1.78 inches in Dover.
Flash Flood, Sussex
- When
- June 13, 8:15 PM EST to 10:30 PM EST
- Where
- Sussex County, 2.11 mi NE of Oak Orchard to 2.28 mi N of Clarksville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.620, -75.151
Thunderstorms with heavy downpours caused flash flooding in the Millsboro and Long Neck areas of Sussex County around Indian River Bay. The flash flooding was enhanced because the heavy rain and run-off coincided with the high tide. Event precipitation totals included 1.90 inches in Millsboro.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 13, 20141 death · 1 injured · 1 event
- Tornado and Hail in Wyoming, June 13, 20141 injured · $100,000 · EF2 · 10 events
- Lightning Strike in Florida, June 13, 20141 death · 1 event
- Rip Current in Maryland, June 13, 20141 death · 1 event
- Flash Flood and Hail in Mississippi, June 13, 2014$235,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strikes in Pennsylvania, June 13, 2014$35,000 · 52 kt wind · 9 events
- Flash Flooding in New York, June 13, 2014$40,000 · 2 events
- Damaging Winds in New York, June 13, 2014$30,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, June 13 to 14, 2014$20,000 · 2.75 in hail · 5 events
- Flash Flooding and Damaging Winds in New Jersey, June 13, 2014$15,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Florida, June 13, 20141 in hail · 12 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 13, 201457 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524980, 524987.